ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Rotating beams isospectral to axially loaded nonrotating uniform beams

Kambampati, Sandilya and Ganguli, Ranjan and Mani, V (2013) Rotating beams isospectral to axially loaded nonrotating uniform beams. In: AIAA Journal, 51 (5). pp. 1189-1202.

[img] PDF
AIAA_Jou_51-5_1189_2013.pdf - Published Version
Restricted to Registered users only

Download (783kB) | Request a copy
Official URL: http://dx.doi.org/10.2514/1.J051990


In this paper, the stiffness and mass per unit length distributions of a rotating beam, which is isospectral to a given uniform axially loaded nonrotating beam, are determined analytically. The Barcilon-Gottlieb transformation is extended so that it transforms the governing equation of a rotating beam into the governing equation of a uniform, axially loaded nonrotating beam. Analysis is limited to a certain class of Euler-Bernoulli cantilever beams, where the product between the stiffness and the cube of mass per unit length is a constant. The derived mass and stiffness distributions of the rotating beam are used in a finite element analysis to confirm the frequency equivalence of the given and derived beams. Examples of physically realizable beams that have a rectangular cross section are shown as a practical application of the analysis.

Item Type: Journal Article
Publication: AIAA Journal
Publisher: American Institute of Aeronautics and Astronautics
Additional Information: Copyright of this article belongs to American Institute of Aeronautics and Astronautics.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering(Formerly Aeronautical Engineering)
Date Deposited: 21 Jun 2013 05:24
Last Modified: 21 Jun 2013 05:24
URI: http://eprints.iisc.ac.in/id/eprint/46688

Actions (login required)

View Item View Item